Hail, Albany
- When
- April 19, 9:02 PM MST to 9:10 PM MST
- Where
- Albany County, Buford
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.117, -105.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 19, 7:30 PM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
830 PM MDT TUE APR 19 2005
.UPDATE...A HECTIC EVENING DEALING WITH SEVERE WEATHER. NOW FOG IS
BREAKING OUT ACROSS MOST OF THE FORECAST AREA. VISIBILITIES ARE NEAR
ZERO ON I-80 OVER THE LARAMIE RANGE...SO A DENSE FOG ADVISORY HAS
BEEN ISSUED THERE. THE CHEYENNE AND LARAMIE AREAS MAY EVENTUALLY
NEED ONE OVERNIGHT. WILL KEEP TABS ON THIS SITUATION OVER THE NEXT
COUPLE OF HOURS. FORECAST HAS BEEN UPDATED TO REFLECT FOG AND COOLER
TEMPERATURES OVER THE NORTH. AFTER A FOGGY/SHOWERY OVERNIGHT...
SEVERE WEATHER IS POSSIBLE AGAIN TOMORROW AFTERNOON WITH SIMILAR
AREAS AS TODAY UNDER THE GUN. POMEROY
.PREV DISCUSSION...ISSUED AT 154 PM MDT APR 19 2005...
SHORT TERM...ACTIVE WEATHER IN STORE FOR THIS EVENING AND OVERNIGHT
WITH PLENTY OF MOISTURE AND LIFT AVAILABLE. STALLED SURFACE BOUNDARY
NOT FAR TO OUR SOUTH WILL MOVE LITTLE TONIGHT WHILE MOIST SOUTHERLY
TO SOUTHWESTERLY FLOW ALOFT TRANSPORTS GOOD MOISTURE OVER THE
SURFACE BASED COOL DOME...CREATING AN OVERRUNNING SITUATION. THE
HIGHEST POPS TONIGHT WILL BE OVER NORTHERN PORTIONS OF THE CYS
FORECAST AREA WHERE THE BEST MOISTURE EXISTS. A BROAD UPPER LEVEL
LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER EASTERN NV WILL MEANDER
SLOWLY NORTH NORTHEASTWARD AND START TO FILL TONIGHT...EJECTING
MOISTURE AND ENERGY NORTHEASTWARD OVER THE FORECAST AREA AND KEEPING
THE REGION IN CYCLONIC FLOW ALOFT. THE UPPER LOW WILL CONTINUE
WOBBLING NORTH NORTHEASTWARD WED AS IT CONTINUES TO SLOWLY
FILL...WHICH WILL RESULT IN A CONTINUATION OF THE MOIST AND COOL
OVERRUNNING PATTERN OVER THE FORECAST AREA. THUNDERSTORMS ARE A GOOD
BET THIS EVENING EAST OF THE MOUNTAINS...AND SOME OF THE STORMS
COULD APPROACH SEVERE LEVELS THIS EVENING IN SOUTHERN PORTIONS OF
THE NEB PANHANDLE. LATEST MODELS PROG THE AIRMASS TO STABILIZE MORE
LATE TONIGHT THUS WILL REMOVE MENTION OF STORMS AFTER MIDNIGHT IN
FAR EASTERN PORTIONS OF THE FORECAST AREA. UPPER LIFTING DYNAMICS
WILL BE ASSISTED BY SURFACE BASED UPSLOPE FLOW FROM THE MOUNTAINS
EASTWARD TONIGHT AND WED. MODELS CONTINUE TO SHOW DRY SLOTTING OVER
WESTERN PORTIONS OF THE FORECAST AREA TONIGHT AND WED...THUS WILL
LIKELY TRIM BACK POPS IN CARBON COUNTY. MODELS HINT AT THE UPSLOPE
FLOW BEGINNING TO WEAKEN WED AFTERNOON BUT PRECIP WILL STILL BE A
GOOD BET OVER MUCH OF THE FORECAST AREA. TEMPERATURES TONIGHT WILL
DIP INTO THE MID 30S TO MID 40S EAST OF THE MOUNTAINS WITH COLDER
TEMPS ELSEWHERE. TEMPS WED WILL BE COOL WITH HIGHS REACHING ONLY THE
40S AND 50S IN MOST AREAS.
LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...WESTERN CONUS REX
BLOCK CONTINUES AS VORT LOBE EJECTS OUT OF MAIN UPPER LEVEL LOW.
VORT LOBE MIGRATES E/NE DURING THE DAY THURSDAY KICKING OFF ANOTHER
ROUND OF SHOWERS AND TSTORMS MAINLY IN THE AFTERNOON. MODELS
HINTING AT A FAIR AMOUNT OF INSTABILITY ESPECIALLY OVER THE FAR
EASTERN PNHDLE. MAIN UPPER LOW RETROGRADES OVER W OREGON THURSDAY
NIGHT AS VORT LOBE GETS CAUGHT UP IN NW FLOW AND SPEEDS OFF TO THE
SE. AS A RESULT...WEAK RIDGING ALLOWS FOR DRYING CONDITIONS FRIDAY
HOWEVER CAN NOT RULE OUT RESIDUAL SHOWERS ESPECIALLY FRIDAY
MORNING. RIDGING CONTINUES INTO SATURDAY AS TEMPS RETURN TO ABOVE
NORMAL LEVELS. DEMKO
SUNDAY THROUGH TUESDAY...UPPER RIDGE GRADUALLY SHIFTS EAST OF THE
CWA SUNDAY AS ENERGY COMES OFF THE ERN PACIFIC. BULK OF THIS ENERGY
MOVES ACROSS THE SRN ROCKIES AND SRN PLAINS THRU MONDAY THUS NOT
MUCH EXPECTED OVER THIS AREA. OTHER FEATURE TO NOTE WILL BE UPPER
LOW PROGGED TO DROP INTO FAR SOUTHERN CANADA AT THE SAME TIME.
LATEST GFS RATHER CONFUSED LOOKING WITH A COUPLE OF UPPER LOWS
MEANDERING AROUND THE NORTHERN AND CENTRAL PLAINS EARLY NEXT WEEK.
THIS LOOKS UNREALISTIC AND WILL NOT BUY INTO AT THIS TIME AND KEEP
WEATHER FAIRLY QUIET INTO EARLY NEXT WEEK WITH MAIN STREAMS
MAINTAINING TO THE NORTH AND SOUTH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...DENSE FOG ADVISORY FOR THE LARAMIE RANGE UNTIL 10 AM MDT
WEDNESDAY.
NE...NONE.
&&
JMR/CD/REHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MDT TUE APR 19 2005 NEZ019>021-054-055-WYZ070-201108- BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-PINE BLUFFS WY- SCOTTS BLUFF NE- 1016 AM MDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE AND EASTERN LARAMIE COUNTY WYOMING THIS AFTERNOON. THE ACTIVITY WILL BECOME LIKELY BY LATE AFTERNOON AND CONTINUE FOR TONIGHT. THE ATMOSPHERE WILL BE MOIST AND BECOME UNSTABLE WITH FAVORABLE WIND SHEAR TO PRODUCE SOME SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THE STORMS WILL PRODUCE HAIL TO ONE INCH IN DIAMETER IN ADDITION TO HEAVY RAINFALL. ADDITIONALLY...A FEW WEAK TORNADOES ARE POSSIBLE NEAR THE COLORADO STATE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL PERSIST OVER THE AREA WEDNESDAY AND THURSDAY. DRIER CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON AND MONDAY AS ANOTHER PACIFIC STORM SYSTEM MOVES INTO THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. NEZ001>003-WYZ059>069-201122- BOX BUTTE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY-DAWES NE-GOSHEN WY- LARAMIE RANGE WY-LARAMIE VALLEY WY-NIOBRARA WY-NORTH CARBON WY- NORTH LARAMIE RANGE WY-PLATTE WY-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- 1016 AM MDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE NORTHERN HALF OF THE NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON OVER MUCH OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. THE ACTIVITY WILL CONTINUE FOR TONIGHT. SOME OF THE STORMS MAY BECOME STRONG LATE THIS AFTERNOON AND EVENING WITH MODERATE RAINFALL AND SMALL HAIL. THE SNOW LEVEL WILL LOWER TO 8000 FEET IN THE SOUTHEAST WYOMING MOUNTAINS TONIGHT...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL CONTINUE OVER THE AREA WEDNESDAY...WITH THE SNOW LEVEL AROUND 8000 FEET. A CHANCE OF SHOWERS WILL CONTINUE THURSDAY. DRIER CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. THE NEXT STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS SUNDAY AFTERNOON AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 20 SW ALLIANCE 41.90N 103.15W
04/19/2005 1.75 INCH MORRILL NE TRAINED SPOTTER
0508 PM HAIL 15 SSE CHEYENNE 40.94N 104.68W
04/19/2005 0.75 INCH WELD CO PUBLIC
CARS STOPPED ON INTERSTATE 25
0550 PM HAIL 10 W ALLIANCE 42.10N 103.07W
04/19/2005 0.25 INCH BOX BUTTE NE TRAINED SPOTTER
&&
DEMKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 20 SW ALLIANCE 41.90N 103.15W
04/19/2005 1.75 INCH MORRILL NE TRAINED SPOTTER
0508 PM HAIL 15 SSW CHEYENNE 40.94N 104.68W
04/19/2005 0.75 INCH LARAMIE WY PUBLIC
CARS STOPPED ON INTERSTATE 25
0550 PM HAIL 10 W ALLIANCE 42.10N 103.07W
04/19/2005 0.25 INCH BOX BUTTE NE TRAINED SPOTTER
&&
DEMKOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 609 PM MDT TUE APR 19 2005 NEZ021-055-200115- CHEYENNE NE-MORRILL NE- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 163 FOR THE FOLLOWING AREAS IN NEBRASKA THIS CANCELS 2 COUNTIES IN NEBRASKA CHEYENNE MORRILL THIS INCLUDES THE CITIES OF...SIDNEY...BRIDGEPORT AND BAYARD.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
646 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL ROCK RIVER 41.73N 105.97W
04/19/2005 1.00 INCH ALBANY WY PUBLIC
0410 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.88 INCH CHEYENNE NE LAW ENFORCEMENT
0411 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.50 INCH CHEYENNE NE CO-OP OBSERVER
0415 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.75 INCH CHEYENNE NE EMERGENCY MNGR
0415 PM HAIL 17 NE SCOTTSBLUFF 42.04N 103.43W
04/19/2005 1.00 INCH SIOUX NE PUBLIC
0429 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.00 INCH CHEYENNE NE EMERGENCY MNGR
0453 PM HAIL 8 S CHEYENNE 41.03N 104.79W
04/19/2005 0.25 INCH LARAMIE WY TRAINED SPOTTER
0501 PM HAIL 22 NW LARAMIE 41.54N 105.88W
04/19/2005 0.88 INCH ALBANY WY TRAINED SPOTTER
0507 PM HAIL 20 SW ALLIANCE 41.90N 103.15W
04/19/2005 1.75 INCH MORRILL NE TRAINED SPOTTER
0508 PM HAIL 15 SSW CHEYENNE 40.94N 104.90W
04/19/2005 0.75 INCH WELD CO PUBLIC
CARS STOPPED ON INTERSTATE 25
0550 PM HAIL 10 W ALLIANCE 42.10N 103.07W
04/19/2005 0.25 INCH BOX BUTTE NE TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL ROCK RIVER 41.73N 105.97W
04/19/2005 1.00 INCH ALBANY WY PUBLIC
0410 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.88 INCH CHEYENNE NE LAW ENFORCEMENT
0411 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.50 INCH CHEYENNE NE CO-OP OBSERVER
0415 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.75 INCH CHEYENNE NE EMERGENCY MNGR
0415 PM HAIL 17 NE SCOTTSBLUFF 42.04N 103.43W
04/19/2005 1.00 INCH SIOUX NE PUBLIC
0429 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.00 INCH CHEYENNE NE EMERGENCY MNGR
0453 PM HAIL 8 S CHEYENNE 41.03N 104.79W
04/19/2005 0.25 INCH LARAMIE WY TRAINED SPOTTER
0501 PM HAIL 22 NW LARAMIE 41.54N 105.88W
04/19/2005 0.88 INCH ALBANY WY TRAINED SPOTTER
0507 PM HAIL 20 SW ALLIANCE 41.90N 103.15W
04/19/2005 1.75 INCH MORRILL NE TRAINED SPOTTER
0508 PM HAIL 11 SSW CHEYENNE 41.00N 104.87W
04/19/2005 0.75 INCH LARAMIE WY PUBLIC
CARS STOPPED ON INTERSTATE 25
0550 PM HAIL 10 W ALLIANCE 42.10N 103.07W
04/19/2005 0.25 INCH BOX BUTTE NE TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL ROCK RIVER 41.73N 105.97W
04/19/2005 1.00 INCH ALBANY WY PUBLIC
0410 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.88 INCH CHEYENNE NE LAW ENFORCEMENT
0411 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.50 INCH CHEYENNE NE CO-OP OBSERVER
0415 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.75 INCH CHEYENNE NE EMERGENCY MNGR
0415 PM HAIL 16 ENE SCOTTSBLUFF 41.96N 103.37W
04/19/2005 1.00 INCH SCOTTS BLUFF NE PUBLIC
0429 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.00 INCH CHEYENNE NE EMERGENCY MNGR
0453 PM HAIL 8 S CHEYENNE 41.03N 104.79W
04/19/2005 0.25 INCH LARAMIE WY TRAINED SPOTTER
0501 PM HAIL 22 NW LARAMIE 41.54N 105.88W
04/19/2005 0.88 INCH ALBANY WY TRAINED SPOTTER
0507 PM HAIL 20 SW ALLIANCE 41.90N 103.15W
04/19/2005 1.75 INCH MORRILL NE TRAINED SPOTTER
0508 PM HAIL 11 SSW CHEYENNE 41.00N 104.87W
04/19/2005 0.75 INCH LARAMIE WY PUBLIC
CARS STOPPED ON INTERSTATE 25
0550 PM HAIL 10 W ALLIANCE 42.10N 103.07W
04/19/2005 0.25 INCH BOX BUTTE NE TRAINED SPOTTER
&&The Cheyenne radar (KCYS), 42 km away, was scanning. The volume nearest the first event began at 04:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446616.